Alert archive / Wyoming / Red Flag Warnings in 2020

Red Flag Warning 44, NWS Cheyenne, WY

September 25, 2020

NWS Cheyenne, WY issued this red flag warning at Sep 25, 2020, 7:54 PM MDT. It took effect at Sep 26, 2020, 12:00 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 25, 2020, 7:54 PM MDT (01:54 UTC)
In effect from
Sep 26, 2020, 12:00 PM MDT
Expired
Sep 26, 2020, 4:30 PM MDT
In force
5 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

251 
WWUS85 KCYS 260154
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
754 PM MDT Fri Sep 25 2020

...CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON FOR FAR
SOUTHEAST WYOMING AND SOUTHERN NEBRASKA PANHANDLE...

WYZ310-261200-
/O.EXP.KCYS.FW.W.0043.000000T0000Z-200926T0200Z/
/O.NEW.KCYS.FW.W.0044.200926T1800Z-200927T0000Z/
Platte/Goshen/Central and Eastern Laramie-
754 PM MDT Fri Sep 25 2020

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 310...
...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT SATURDAY FOR 
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 310...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon to 6 PM MDT Saturday. 

* AFFECTED AREA...Southern portion of Fire weather zone 310
  affecting central and eastern Laramie County.

* WIND...West to northwest 20 to 30 MPH with gusts 35 to 45 MPH.

* HUMIDITY...10 to 15 percent.

* HAINES...4 to 5.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ301>309-260300-
/O.EXP.KCYS.FW.W.0043.000000T0000Z-200926T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
754 PM MDT Fri Sep 25 2020

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302, 303, 304,
305, 306, 307, 308, AND 309...

Winds were diminishing and relative humidities were slowly rising
above 15 percent. This trend will continue this evening. Therefore,
the Red Flag Warning will be allowed to expire at 8 PM.

$$

NEZ313-261200-
/O.NEW.KCYS.FW.W.0044.200926T1800Z-200927T0000Z/
Scotts Bluff National Monument/Wildcat Hills-
754 PM MDT Fri Sep 25 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 313...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon to 6 PM MDT Saturday. 

* AFFECTED AREA...Southern portion of Fire weather zone 313
  affecting Kimball and Cheyenne counties.

* WIND...West to northwest 20 to 30 MPH with gusts to 45 MPH.

* HUMIDITY...13 to 15 percent.

* HAINES...4 TO 5.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of 
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
883 
WWUS85 KCYS 260904
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
304 AM MDT Sat Sep 26 2020

...CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON FOR FAR
SOUTHEAST WYOMING AND SOUTHERN NEBRASKA PANHANDLE...

NEZ313-WYZ310-270000-
/O.CON.KCYS.FW.W.0044.200926T1800Z-200927T0000Z/
Scotts Bluff National Monument/Wildcat Hills-
Platte/Goshen/Central and Eastern Laramie-
304 AM MDT Sat Sep 26 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONES 310 AND 313...

* AFFECTED AREA...Southern portion of Fire Weather Zone 310 
  affecting central and eastern Laramie County, and Southern 
  portion of Fire Weather Zone 313 affecting Kimball and Cheyenne 
  Counties.

* WIND...West to northwest 20 to 30 MPH with gusts 35 to 45 MPH.

* HUMIDITY...10 to 15 percent.

* HAINES...4 to 5.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Braun
002 
WWUS85 KCYS 262230
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
430 PM MDT Sat Sep 26 2020

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 310 AND
313...

NEZ313-WYZ310-262330-
/O.CAN.KCYS.FW.W.0044.000000T0000Z-200927T0000Z/
Scotts Bluff National Monument/Wildcat Hills-
Platte/Goshen/Central and Eastern Laramie-
430 PM MDT Sat Sep 26 2020

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY 
FOR FIRE WEATHER ZONES 310 AND 313...

The National Weather Service in Cheyenne has cancelled the Red
Flag Warning. 

Gusty northwest winds of 25 to 35 mph will continue through sunset
as a cold front moves through the area. Relative humidities have
risen above critical levels late this afternoon. Therefore, the
Red Flag Warning is cancelled.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 25, 5:48 PM MDT, 2 hours 6 minutes earlier.

Area forecast discussion, Sep 25, 5:48 PM MDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
548 PM MDT Fri Sep 25 2020

.SHORT TERM...(This evening through Saturday)
Issued at 209 PM MDT Fri Sep 25 2020

Stronger westerly winds and tanking RHs into the low teens have
been felt across southeastern Wyoming this afternoon. Latest Fire
Temp RGB from GOES E shows strong burning from the Mullen Fire
along with KCYS radar picking up on a smoke plume from the fire.
Air Quality Alerts remain in effect through noon tomorrow for
Platte and Goshen County with portions of Albany, Laramie and
Carbon through noon Sunday given the expected continued growth of
the Mullen Fire. Poor RH recoveries expected through the overnight
that will continue elevated concerns into Saturday.

In the wake of approaching cold front, winds will be on the
increase and maintain intensity through much of the overnight
through Saturday to warrant upgrading the High Wind Watch to a
Warning for Saturday with gusts possible up to 65 mph. Given the
main direction of westerly winds, kept out zone 117 of the South
Laramie Range Foothills as not completely confident on the
spillage of winds into this zone though some strong winds just shy
of criteria possible. Refrained from the issuance of fire weather
headlines for Saturday across the southern portions of Laramie
County in Wyoming and Kimball and Cheyenne Counties in Nebraska as
given the spatial nature of criteria being south of the I-80
corridor and ensuring can meet the full timing criteria ahead of
the frontal passage early in the afternoon and increasing cloud
cover.

.LONG TERM...(Sunday through Thursday)
Issued at 357 AM MDT Fri Sep 25 2020

By Sunday, we'll all have noticed the much cooler temperatures,
with highs only in the upper 50s across the lower elevations and
30s and 40s in the mountains. This is where that more moist
airmass comes into play with scattered showers expected Sunday,
and light snow showers expected across the peaks. Not expecting
the snow to really stick around for very long, however, after two
days of difficult fire weather conditions for area fire management
teams, the snow, any snow, should be most welcomed. However,
behind this very strong trough, a dry northwesterly flow aloft
will take hold and an upper level ridge will build slowly along
the Pacific coast. Have no included any moisture in the long term
forecast, though temperatures will remain in the 60s Monday
through the end of the week, keeping us around or just below
normal for this time of year.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 527 PM MDT Fri Sep 25 2020

Smoke and haze from nearby wildfires for LAR and CYS will create
reduced visibility this evening before sunset. LAR will see
IFR/MVFR until dark, then MVFR through approximately 3Z. All other
terminals across the area will experience VFR through 6Z tonight.
Wind gusts will stay elevated for RWL this evening and overnight
up to 25-30 knots at times. All other terminals will see 10-15
knots or less for wind gusts through 6Z. A passing cold front will
elevate winds for Saturday, see terminal TAFs for the upcoming
timeline regarding increased wind speeds for Saturday morning.

&&

.FIRE WEATHER...
Issued at 209 PM MDT Fri Sep 25 2020

Red Flag conditions are being felt across portions of southeastern
Wyoming this afternoon as RH values have tanked into the teens.
Strong wind gusts will continue for many locations through the
evening and overnight into Saturday to warrant upgrading the High
Wind Watch for portions of the southeastern wind prone. Wind gusts
up to 65 mph may be possible while majority of RH values will
remain in the upper teens to upper 20s though these winds will
certainly fan any new fires. Critical fire weather conditions may
be possible from Cheyenne to Sidney mainly south of I-80 as min
RHs drop into low teens.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 8 PM MDT this evening for WYZ301>310.

     High Wind Warning from 6 AM to 3 PM MDT Saturday for WYZ106-110-
     116.

NE...None.
&&

SHORT TERM...WM
LONG TERM...AB
AVIATION...BW
FIRE WEATHER...WM
Hazardous weather outlook, Sep 25, 2:32 PM MDT, 5 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
232 PM MDT Fri Sep 25 2020

WYZ101>105-107>109-111>115-117>119-260200-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-East Platte County-Goshen County-
Central Carbon County-Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
232 PM MDT Fri Sep 25 2020

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Critical fire weather concerns across southeast Wyoming. Please
refer to the latest Red Flag Warning for details. Poor air
quality from wildfire smoke and haze will also continue.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Elevated fire weather conditions Saturday across the southeast
Wyoming High Plains due to breezy and dry conditions. Stronger
winds gusts into the 40 mph range possible. Poor air quality from
wildfire smoke and haze will continue.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-260200-
Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill-
Kimball County-Cheyenne-North Sioux-South Sioux-
232 PM MDT Fri Sep 25 2020

This hazardous weather outlook is for portions of panhandle
Nebraska and western Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Poor air quality from wildfire smoke and haze will continue over
parts of the area.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Elevated fire weather conditions Saturday, mainly over the
southern Panhandle. Breezy conditions are expected across the
Panhandle beginning early and continuing into the afternoon.

.Spotter information statement...

Spotter activation will not be needed.

WYZ106-110-116-260200-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
232 PM MDT Fri Sep 25 2020

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Elevated fire weather conditions Saturday across the southeast
Wyoming High Plains due to breezy and dry conditions. Stronger
winds are possible across the wind-prone areas of southeast
Wyoming. Please see the High Wind Warning for further details.
Poor air quality from wildfire smoke and haze will continue.

.Spotter information statement...

Spotter activation will not be needed.

Nearby

Red Flag Warnings in Wyoming, 2020Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.